Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 111, NWS Indianapolis, IN

October 5, 20135 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 5, 2013, 5:38 PM EDT for 5 counties in Indiana. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 5, 2013, 5:38 PM EDT (21:38 UTC)
Expired
Oct 5, 2013, 6:30 PM EDT
In force
52 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Daviess County, IN, Greene County, IN, Knox County, IN, Martin County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 99 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 5:41 PM EDTTSTM WND DMGFreelandville, INNUMEROUS REPORTS BEING RECEIVED BY KNOX CO EM ABOUT DAMAGE AROUND FREELANDVILLE REGARDING TREE LIMBS DOWN ON HOMES AND VEHICLES.
Oct 5, 5:41 PM EDTTSTM WND DMGFreelandville, INTREE DOWN...TAKING POWER LINES WITH IT IN FRONT OF NURSING HOME
Oct 5, 5:41 PM EDTTSTM WND GST 50Freelandville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WUUS53 KIND 052138
SVRIND
INC027-055-083-101-153-052230-
/O.NEW.KIND.SV.W.0111.131005T2138Z-131005T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EDT SAT OCT 5 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  SOUTHERN GREENE COUNTY IN SOUTHWEST INDIANA...
  NORTHEASTERN KNOX COUNTY IN SOUTHWEST INDIANA...
  NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
  SOUTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 630 PM EDT

* AT 535 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
  RUSSELLVILLE...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMFIELD...EDWARDSPORT...PLEASANTVILLE...SANDBORN...PLAINVILLE...
  ELNORA...LYONS...NEWBERRY...ODON...CRANE...BURNS CITY...INDIAN
  SPRINGS AND OWENSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3907 8670 3879 8670 3879 8739 3897 8745
TIME...MOT...LOC 2139Z 264DEG 31KT 3888 8730

HAIL...<.75IN
WIND...60MPH

$$

KOCH
3 follow-up statements
180 
WWUS53 KIND 052155
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EDT SAT OCT 5 2013

INC153-052203-
/O.CAN.KIND.SV.W.0111.000000T0000Z-131005T2230Z/
SULLIVAN IN-
555 PM EDT SAT OCT 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3880 8720 3899 8717 3907 8670 3879 8670
TIME...MOT...LOC 2153Z 265DEG 33KT 3889 8710

$$

INC027-055-083-101-052230-
/O.CON.KIND.SV.W.0111.000000T0000Z-131005T2230Z/
MARTIN IN-KNOX IN-GREENE IN-DAVIESS IN-
555 PM EDT SAT OCT 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DAVIESS...SOUTHERN GREENE...EXTREME NORTHEASTERN KNOX AND NORTHERN
MARTIN COUNTIES UNTIL 630 PM EDT...

AT 550 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
LINTON...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT. AT 541 PM EDT...A TREE AND POWER 
LINES WERE DOWN IN FRONT OF A NURSING HOME IN FREELANDVILLE.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...ELNORA...LYONS...NEWBERRY...ODON...CRANE...BURNS CITY...
INDIAN SPRINGS AND OWENSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3880 8720 3899 8717 3907 8670 3879 8670
TIME...MOT...LOC 2153Z 265DEG 33KT 3889 8710

HAIL...<.75IN
WIND...60MPH

$$

KOCH
672 
WWUS53 KIND 052210
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT SAT OCT 5 2013

INC027-055-083-101-052230-
/O.CON.KIND.SV.W.0111.000000T0000Z-131005T2230Z/
MARTIN IN-KNOX IN-GREENE IN-DAVIESS IN-
610 PM EDT SAT OCT 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DAVIESS...SOUTHERN GREENE...EXTREME NORTHEASTERN KNOX AND NORTHERN
MARTIN COUNTIES UNTIL 630 PM EDT...

AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
BLOOMFIELD...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...CRANE...BURNS CITY...INDIAN SPRINGS AND OWENSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3880 8720 3899 8717 3907 8670 3879 8670
TIME...MOT...LOC 2210Z 265DEG 29KT 3889 8694

HAIL...<.75IN
WIND...60MPH

$$

KOCH
975 
WWUS53 KIND 052227
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EDT SAT OCT 5 2013

INC027-055-083-101-052237-
/O.EXP.KIND.SV.W.0111.000000T0000Z-131005T2230Z/
MARTIN IN-KNOX IN-GREENE IN-DAVIESS IN-
627 PM EDT SAT OCT 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIESS...SOUTHERN
GREENE...EXTREME NORTHEASTERN KNOX AND NORTHERN MARTIN COUNTIES WILL
EXPIRE AT 630 PM EDT/530 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3880 8720 3899 8717 3907 8670 3879 8670
TIME...MOT...LOC 2227Z 265DEG 29KT 3890 8676

$$

JAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 4:28 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Oct 5, 4:28 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
428 PM EDT SAT OCT 5 2013

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 135 PM EDT SAT OCT 5 2013

AN ACTIVE WEATHER PATTERN WILL BE IN PLACE FOR THE NEXT FEW DAYS
AS A STRONG UPPER LOW PRESSURE SYSTEM MAKES ITS WAY FROM THE
NORTHERN PLAINS TOWARD THE OHIO VALLEY. SHOWERS AND ISOLATED
THUNDERSTORMS ALONG WITH BRIEF HEAVY RAINS WILL BE POSSIBLE
TONIGHT AS A STRONG COLD FRONT PUSHES TOWARD CENTRAL INDIANA.

THE UPPER LOW IS EXPECTED TO SLOWLY PUSH ACROSS INDIANA SUNDAY
NIGHT AND MONDAY...BRINGING MORE CHANCES FOR SHOWERS ALONG WITH
LIGHTER PRECIPITATION. COOLER HIGH PRESSURE IS THEN EXPECTED TO
BUILD ACROSS THE OHIO VALLEY FOR TUESDAY AND MUCH OF THE NEXT WORK
WEEK BRINGING DRY WEATHER AND SEASONABLE FALL TEMPERATURES.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 135 PM EDT SAT OCT 5 2013

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS DEEP LOW PRESSURE OVER
EASTERN SOUTH DAKOTA. A COLD FRONT WAS FOUND STRETCHING FROM
EASTERN IOWA....SOUTH TO EASTERN MISSOURI AND CENTRAL ARKANSAS.
STRONG HIGH PRESSURE WAS FOUND OVER THE VIRGINIA/S. CENTRAL
INDIANA...CAUGHT BETWEEN THESE TWO SYSTEMS REMAINS IN A WARM AND
HUMID AIR MASS WITH LIGHT SOUTHERLY WINDS. DEW POINT TEMPS
REMAINED IN THE VERY MOIST MIDDLE AND UPPER 60S. WATER VAPOR
IMAGERY SHOWS A DEEP UPPER LOW OVER THE NORTHERN PLAINS AND A
PLUME OF DEEP MOISTURE AHEAD OF THE LOW OVER THE UPPER MISSISSIPPI
VALLEY...GREAT LAKES AND OHIO VALLEY. RADAR SHOWS SHRA AND TSRA
ACTIVITY INCREASING AHEAD OF THE COLD FRONT OVER ILLINOIS AND
INDIANA.

PRETTY MUCH A STRAIGHT FORWARD...SLAM DUNK FORECAST FOR TONIGHT.
IT/S GONNA RAIN!

BOTH THE GFS AND NAM PROJECT THE STRONG COLD FRONT TO PUSH ACROSS
CENTRAL INDIANA TONIGHT. FORECAST SOUNDINGS SHOW DEEP SATURATION
BY 12Z. TIME HEIGHT SECTIONS ALSO REVEAL DEEP SATURATION AND STRONG
LIFT...PARTICULARLY WITH THE FRONTAL PASSAGE. EVEN THE RAW NAM
NUMERICAL GUIDANCE REVEALS VERY STRONG VV OF 27.9 UBAR. PLENTY OF
MOISTURE IS AVAILABLE TO GO WITH ALL OF THIS LIFT. SURFACE
DEW POINTS ARE UNSEASONABLY MOIST. 310K ISENTROPIC SURFACE SHOW
SPECIFIC HUMIDITIES OVER 6 G/KG...AGAIN QUITE MOIST. FORECAST
SOUNDINGS SHOW PWATS NEAR 1.80 INCHES. GIVEN THE MOISTURE AND
FORCING...BRIEF HEAVY RAINS WILL BE POSSIBLE. 3HOURLY FLASH FLOOD
GUIDANCE LEVELS ARE NEAR 3 INCHES...THUS WIDESPREAD FLASH FLOODING
DOES NOT SEEM LIKELY...HOWEVER ISOLATED BRIEF FLOODING WILL BE
POSSIBLE WHERE HEAVY RAIN MAY FALL.

THUS 100 POPS TONIGHT ALONG WITH A BLEND ON LOW TEMPS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 135 PM EDT SAT OCT 5 2013

MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE POPS.

BEST FORCING WILL BE SHUTDOWN IN THE WAKE OF THE COLD FRONT. THIS
WILL BRING THE CHANCES FOR HEAVY RAINS TO AN END ON SUNDAY
MORNING. TIME HEIGHT SECTIONS CONTINUE TO SHOW GOOD LOWER LEVEL
MOISTURE BUT WITH MINIMAL LIFT AS SUBSIDENCE IN THE MIDDLE AND
UPPER LEVEL WILL BUILD IN THE WAKE OF THE FRONT. FORECAST
SOUNDINGS CONTINUE TO BE RELATIVELY SATURATED GIVEN THE APPROACH
OF THE STRONG...DEEP UPPER LOW. THUS WILL KEEP SOME CHANCES FOR
RAIN DURING THE MORNING...PARTICULARLY IN THE EAST AS THE COLD
FRONT DEPARTS...AND CONTINUE SOME LOW CHC POPS ACROSS THE FORECAST
AREA IN THE AFTERNOON DUE TO THE LINGERING LOWER LEVEL MOISTURE.
HOWEVER WITH A LACK OF STRONG FORCING...ANY HEAVY RAIN THREAT WILL
BE SHUTDOWN. AS FOR TEMPS...ABUNDANT CLOUD COVER AND STRONG COLD
AIR ADVECTION WILL EFFECTIVELY SHUTDOWN HEATING. WILL TREND HIGHS
COOLER THAN MAVMOS.

UPPER LOW...LOOK OUT BELOW. SUNDAY NIGHT AND MONDAY...THE GFS
DEPICTS THE DEEP UPPER LOW SLOWLY PUSHING ACROSS INDIANA. AGAIN
THIS WILL RESULT IN PLENTY OF LOWER LEVEL MOISTURE. TIME HEIGHTS
AND FORECAST SOUNDINGS REVEALING WEAK VV. FORECAST SOUNDINGS
INDICATES SHALLOW CONVECTION POSSIBLE WITH CONVECTIVE TEMPERATURES
IN THE MIDDLE 50S. HOWEVER A MID LEVEL INVERSION WILL SHUTDOWN ANY
DEEP CONVECTION. THUS WILL TREND TOWARD LOW CHANCE POPS ON SUNDAY
NIGHT AND MONDAY. STRONG COLD AIR ADVECTION IS EXPECTED TO
CONTINUE THROUGH MONDAY AS 850MB TEMPS FALL TO 0-2C. THUS WILL
TREND HIGHS COOLER THAN MAVMOS AND LOWS WARMER GIVEN THE ABUNDANT
CLOUDS.

BY MONDAY NIGHT AND TUESDAY...THE GFS DEPICTS STRONG RIDGING OVER
THE CENTRAL PLAINS STATES BUILDING ACROSS THE OHIO VALLEY. STRONG
SUBSIDENCE AND THE DEPARTURE OF THE UPPER LOW WILL EFFECTIVELY
SHUTDOWN ANY PRECIPITATION CHANCES. FORECAST SOUNDINGS SHOW RAPID
DRYING BEGINNING ON MONDAY NIGHT THROUGH TUESDAY. BY TUESDAY
AFTERNOON CONVECTIVE TEMPERATURES WILL REACH UNATTAINABLE LEVELS
NEAR 100F...LEADING TO MOSTLY SUNNY SKIES AND DRY CONDITIONS. WILL
STICK CLOSE ON MAVMOS TEMPS FOR MONDAY NIGHT LOWS AND TUESDAY
HIGHS...HOWEVER RECENT RAINS...CLEAR SKIES AND LIGHT WINDS MAY
LEAD TO IDEAL RADIATIONAL FOG CONDITIONS FOR EARLY TUESDAY MORNING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 203 PM EDT SAT OCT 5 2013

BROAD UPPER LEVEL AND SURFACE HIGH PRESSURE WILL BE IN CONTROL
ACROSS THE AREA...AND MUCH OF THE EASTERN HALF OF THE COUNTRY DURING
THE LONG TERM PERIOD...WHICH WILL SURELY SHUT DOWN ANY UNSETTLED
WEATHER ACROSS THE AREA AND PROVIDE A MUCH MORE PLEASANT AND
SEASONABLE WEEK FOR CENTRAL INDIANA NEXT WEEK. MOSTLY CLEAR SKIES
THROUGHOUT THE PERIOD AND COOLER DRIER CONDITIONS CAN BE EXPECTED.

INITIALIZATION HANDLED EVERYTHING FAIRLY WELL AND REQUIRED FEW
TWEAKS. NEXT SYSTEM MAY WIND UP ACROSS THE CENTER PART OF THE NATION
LATE NEXT WEEK...BUT IS UNLIKELY TO IMPACT THE AREA BEFORE THE END
OF THE FORECAST PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 05/21Z IND TAF UPDATE/...
ISSUED AT 428 PM EDT SAT OCT 5 2013

BOW ECHO NEAR HUF SHOULD REACH IND AROUND 22Z...SO WENT WITH A TEMPO
MVFR THUNDER GROUP THROUGH 00Z AND THEN JUST VCTS UNTIL AFTER 06Z
WHEN THE STRONG COLD FRONT GETS CLOSE.

PREVIOUS DISCUSSION FOLLOWS...

RESTRICTIONS LIKELY TO OCCUR THROUGH MUCH OF THIS TAF PERIOD.

WARM AND MODERATELY UNSTABLE AIR MASS IN PLACE IN A BROAD SWATH
ACROSS THE SITES AHEAD OF A COLD FRONT SLOWLY MAKING PROGRESS
EASTWARD...NOW NEAR THE MISSISSIPPI RIVER. AHEAD OF THE
BOUNDARY...SCATTERED THUNDERSTORMS HAVE FORMED...AND THIS WILL
LIKELY BE THE CASE THROUGH THE AFTERNOON AND INTO TONIGHT. MODELS
INDICATE THE LIKELIHOOD OF A SOMEWHAT MORE ORGANIZED BAND OF STORMS
SLOWLY CROSSING THE AREA AHEAD OF THE FRONT TONIGHT...AND WILL HIT
THIS TIME PERIOD...ROUGHLY 05-07Z TO 14-16Z. UNTIL THEN...SCATTERED
STORMS WITH OCCASIONAL RAPIDLY FLUCTUATING RESTRICTIONS ARE
LIKELY...WITH PREVAILING MVFR APPEARING TO BE THE BEST BET OUTSIDE
OF STORMS AS WIDESPREAD MVFR CEILINGS ARE PRESENT UPSTREAM.

CONFIDENCE IS NOT GREAT IN EXACT DETAILS OWING TO THE POTENTIAL FOR
FLUCTUATING CONDITIONS...BUT HAVE ATTEMPTED TO ESTABLISH GENERAL
TRENDS AS BEST AS POSSIBLE IN THE TAF FORMAT.

WINDS WILL BE OUT OF THE SOUTH TO SOUTH SOUTHWEST UNTIL FRONTAL
PASSAGE...AND COULD GUST TO NEAR 20KT IN STORMS AT TIMES.

FRONTAL PASSAGE TOMORROW MORNING WILL SHUT DOWN ANY REMAINING
THUNDERSTORM ACTIVITY...WITH ONLY SOME POST FRONTAL SHOWERS AND MVFR
CEILINGS POSSIBLE THROUGH THE END OF THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....NIELD
AVIATION...NIELD/MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 5, 2:49 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
249 PM EDT SAT OCT 5 2013

INZ042-072-061900-
RANDOLPH-JENNINGS-
249 PM EDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.

HAZARDS: HEAVY RAIN AND LIGHTNING.

TIMING: THROUGH DAYBREAK SUNDAY MORNING.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA
TODAY BRINGING A COLD FRONT INTO CENTRAL INDIANA TONIGHT.
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE MANI THREAT
FROM ANY THUNDERSTORM WILL BE LIGHTNING.

DISCUSSION: A COLD FRONT MOVING SLOWLY THROUGH CENTRAL INDIANA IN
CONJUNCTION WITH A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP
CHANCES FOR STORMS IN THE FORECAST UNTIL IT PASSES SUNDAY
AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>041-043>049-051>057-060>065-067>071-061900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-
249 PM EDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT.

HAZARDS: DAMAGING WINDS...HEAVY RAIN...LIGHTNING...LARGE
HAIL...ISOLATED TORNADOES.

TIMING: BEST CHANCES FOR SEVERE WILL BE THIS EVENING AND TONIGHT.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA
TODAY BRINGING A COLD FRONT INTO CENTRAL INDIANA TONIGHT. A
STRENGTHENING LOW LEVEL JET AND APPROACHING UPPER JET WILL
INCREASE WIND SHEAR WHICH WILL INCREASE CHANCES FOR ORGANIZED
STORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE MANI THREAT
FROM ANY THUNDERSTORM WILL BE LIGHTNING.

DISCUSSION: A COLD FRONT MOVING SLOWLY THROUGH CENTRAL INDIANA IN
CONJUNCTION WITH A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP
CHANCES FOR STORMS IN THE FORECAST UNTIL IT PASSES SUNDAY
AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Special weather statement, Oct 5, 3:26 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT SAT OCT 5 2013

INZ028-052015-
WARREN-
326 PM EDT SAT OCT 5 2013

...STRONG THUNDERSTORM ADVISORY FOR WARREN COUNTY UNTIL 415 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ROSSVILLE...OR 14 MILES
NORTHEAST OF DANVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TAB...
  WEST LEBANON...
  RAINSVILLE...
  PINE VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4045 8754 4048 8752 4048 8711 4037 8710
      4019 8753
TIME...MOT...LOC 1926Z 253DEG 30KT 4033 8750

PUMA
Special weather statement, Oct 5, 3:54 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT SAT OCT 5 2013

INZ029-052045-
TIPPECANOE-
354 PM EDT SAT OCT 5 2013

...STRONG THUNDERSTORM ADVISORY FOR TIPPECANOE COUNTY UNTIL 445 PM
EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WILLIAMSPORT...OR 18 MILES
SOUTH OF FOWLER...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE...
  WEST LAFAYETTE...
  SHADELAND...
  PURDUE UNIVERSITY...
  BATTLE GROUND...
  DAYTON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4056 8670 4033 8670 4027 8710 4034 8710
      4035 8709 4036 8710 4050 8710 4056 8704
TIME...MOT...LOC 1955Z 255DEG 35KT 4038 8718

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:26 PM EDTSpecial Weather StatementINDWarren49 min
Oct 5, 3:54 PM EDTSpecial Weather StatementINDTippecanoe51 min
Oct 5, 4:19 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vigo41 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.